It seems that most of the Q's are similar... Here's my story, I've been on Lexapro for anxiety for almost 3 years (with continually telling my Dr to get me off of it!) I've gained over 40lbs, which Dr said was not contributed to the Lex, just that I ate too much/exercised too little.
At the time it was prescribed I did need it, life was in a crazy tailspin but I am now fully functioning and life is going in a wonderful direction for the last two years - no anxiety attacks - ofcourse the Dr contributes this to the amazing work of the Lex... the Dr keeps telling me I need to take it for the rest of my life, I keep saying that I would like to cut back and see how much it is really helping.
At my last appointment the Dr said I could try and stop taking it, the recommendation was to take 1/2 dose for two weeks, then stop... and see what happens. I feel that after being on any medication for an extended period of time you cannot just cut back and stop, I think I was being set up to fail...
So I took matters into my own hands, I am taking 3/4 of a dose for two weeks, and seeing what happens.. If all seems well then I will take 1/2 dose, and then 1/4 dose, then stop.. I don't think this is something that can be stopped "cold turkey".
I am currently on day eight of my 3/4 dose and I know I am having withdrawal symptoms, such as a slight tingling everywhere from finger tips to toes, continual joint pain, a sort of continual headache in my neck/upper spine, and just a general feeling of being spaced-out. I don't think these symptoms are related to the anxiety which I had originally, and I don't think it is anxiety returning, however, I really feel like I am working extra hard to get through each day. On the other hand, I have had a huge drop in appetite, I not longer crave foods made with high amounts of sugar. I will try to keep posting on other side effects, and the outcome after my self prescribed weening off.
My questions are: Has anyone who successfully stopped taking Lex been able to go on without it, and function normally? Have your original symptoms returned? How long did the strange withdrawal last, and what can you do to minimize it?